Alert archive / Maine / Hurricane Force Wind Warnings in 2018

Hurricane Force Wind Warning 1, NWS Caribou, ME

January 4, 2018

NWS Caribou, ME issued this hurricane force wind warning at Jan 4, 2018, 4:21 AM EST. It took effect at Jan 4, 2018, 12:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2018, 4:21 AM EST (09:21 UTC)
In effect from
Jan 4, 2018, 12:00 PM EST
Expired
Jan 4, 2018, 9:52 PM EST
In force
10 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

994 
WHUS71 KCAR 040921
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
421 AM EST Thu Jan 4 2018

ANZ050-051-041730-
/O.UPG.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
/O.NEW.KCAR.HF.W.0001.180104T1700Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
421 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM
EST THIS EVENING...

The National Weather Service in Caribou has issued a Hurricane
Force Wind Warning, which is in effect from noon today to 7 PM
EST this evening. The Storm Warning is no longer in effect.

* Winds and Seas...Northeast winds 30 to 50 kt with gusts up to 
  70 kt. Seas 16 to 21 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-041730-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
421 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...North winds 35 to 45 kt with gusts up to 60 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
5 follow-up statements
298 
WHUS71 KCAR 041139
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
639 AM EST Thu Jan 4 2018

ANZ050-051-041945-
/O.CON.KCAR.HF.W.0001.180104T1700Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
639 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT FROM NOON TODAY
TO 7 PM EST THIS EVENING...

* Winds and Seas...Northeast winds 30 to 50 kt with gusts up to 
  70 kt. Seas 16 to 21 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-041945-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
639 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...North winds 35 to 45 kt with gusts up to 60 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

CB
281 
WHUS71 KCAR 041153
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
653 AM EST Thu Jan 4 2018

ANZ050-051-042000-
/O.CON.KCAR.HF.W.0001.180104T1700Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
653 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT FROM NOON TODAY
TO 7 PM EST THIS EVENING...

* Winds and Seas...Northeast winds 35 to 50 kt with gusts up to 
  70 kt. Seas 11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-042000-
/O.CON.KCAR.SR.W.0001.180104T1700Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
653 AM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST
FRIDAY...

* Winds and Seas...North winds 35 to 45 kt with gusts up to 60 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
294 
WHUS71 KCAR 042023
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
323 PM EST Thu Jan 4 2018

ANZ050-051-050000-
/O.CON.KCAR.HF.W.0001.000000T0000Z-180105T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
323 PM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

* Winds and Seas...East winds 25 to 35 kt with gusts up to 60 
  kt. Seas 9 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-050430-
/O.CON.KCAR.SR.W.0001.000000T0000Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
323 PM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* Winds and Seas...North winds 30 to 40 kt with gusts up to 55 
  kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
348 
WHUS71 KCAR 042355
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
655 PM EST Thu Jan 4 2018

ANZ050-051-050400-
/O.EXT.KCAR.HF.W.0001.000000T0000Z-180105T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
655 PM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING NOW IN EFFECT UNTIL 11 PM EST
THIS EVENING...

* Winds and Seas...North winds 25 to 35 kt with gusts up to 65 kt.
  Seas 15 to 25 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hurricane Force Wind Warning means winds of 64 knots or greater
are imminent or occurring. All vessels should remain in port...or
take shelter as soon as possible...until winds and waves subside.

&&

$$

ANZ052-050600-
/O.CON.KCAR.SR.W.0001.000000T0000Z-180105T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
655 PM EST Thu Jan 4 2018

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* Winds and Seas...North winds 25 to 35 kt with gusts up to 55 
  kt. Seas 11 to 16 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
889 
WHUS71 KCAR 050252
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
952 PM EST Thu Jan 4 2018

ANZ050-051-051100-
/O.CAN.KCAR.HF.W.0001.000000T0000Z-180105T0400Z/
/O.EXB.KCAR.SR.W.0001.000000T0000Z-180105T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
952 PM EST Thu Jan 4 2018

...STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...HURRICANE FORCE WIND WARNING IS CANCELLED...

The National Weather Service in Caribou has issued a Storm
Warning, which is in effect until 7 AM EST Friday. The Hurricane
Force Wind Warning has been cancelled.

* Winds and Seas...Northwest winds 30 to 40 kt with gusts up to 
  55 kt. Seas 21 to 26 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

ANZ052-051100-
/O.EXT.KCAR.SR.W.0001.000000T0000Z-180105T1200Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
952 PM EST Thu Jan 4 2018

...STORM WARNING NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* Winds and Seas...Northwest winds 25 to 35 kt with gusts up to 
  55 kt. Seas 15 to 20 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$

What forecasters said that day

The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this hurricane force wind warning went out at Jan 4, 12:10 AM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Jan 4, 12:10 AM EST, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1210 AM EST Thu Jan 4 2018

.SYNOPSIS...
Low pressure will rapidly intensify while lifting north along
the Atlantic coast tonight through Thursday night. The low will
exit north across the maritimes Friday.

&&

.NEAR TERM /THROUGH TODAY/...
1210 A.M. Update...No major changes for this update.

7 P.M. update...Made some minor edits to the cloud grids due to
a strato-cu deck coming in off the ocean. In addition trended
low temps up due warm air advection and expected cloud cover
increase as the night goes on. Things are still looking on track
with rapid cyclogenesis occurring currently off the South
Carolina coast. Impressive to watch on water vapor satellite.

A very large and powerful east coast storm will be intensifying
off the Southeast coast early this evening then continuing to a
position off the Mid-Atlantic coast late tonight. Forecast
models have come into good agreement on the track and intensity
of this system carrying the storm center southeast of New
England on Thursday and just west of western Nova Scotia
Thursday evening. This is a slight shift to the west from
previous tracks and will mean heavy snow for the entire region
including the northwest. The time and track brings snow into the
Downeast region early Thursday morning then north from there
reaching northern Maine late Thursday morning. Strong northeast
to north winds late Thursday into Thursday evening are expected
to result in widespread blowing and drifting snow with blizzard
conditions anticipated across Downeast and eastern Maine. Snow
will diminish in intensity late Thursday night and by early
Friday morning snow will be over Downeast with some light snow
continuing over the north. Blizzard warnings are being issued
for all of eastern and Downeast Maine with winter storm warnings
in northwestern areas. Snow will likely mix with sleet and rain
along the coast Thursday evening during the height of the
storm. Some minor flooding is possible at the time of high tide
Thursday night so will issue a coastal flood advisory for very
late Thursday night. High tide along the Downeast coast is 12:45
AM early Friday morning.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Intense low pressure will track from the Gulf of Saint Lawrence
toward Labrador Friday. Snow will taper to snow showers across
the region Friday morning, with the better chances of snow
across northern areas. Additional light snow accumulations are
expected Friday morning, mostly across central and northern
areas. Strong west/northwest winds will persist Friday producing
areas of blowing and drifting snow across the entire region.
High temperatures will occur early Friday, then fall through the
afternoon. The low will lift across Labrador Friday night
through Saturday with high pressure to the west. The pressure
gradient will support gusty winds Friday night through Saturday
which will keep areas of blowing snow across the forecast area.
Could still have a chance of snow showers, mostly across the
north and mountains, Friday night into Saturday. The falling
temperatures and winds will also produce dangerous wind chills
Friday night into Saturday. Temperatures will be at much below
normal levels Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
High pressure will build east toward the region Saturday night
with decreasing clouds and winds. High pressure will cross the
region Sunday. Cloud cover will increase later Sunday. A warm
front will lift toward the region Monday with a chance of snow.
Low pressure will track along the coast Tuesday, though the
exact track is still uncertain. The low will bring snow to much
of the region Tuesday, though enough warm air could be drawn
north to allow the snow to transition to a wintry mix Downeast.
Precipitation types and snow amounts will be dependent on the
eventual track of the low. The low will exit across the maritimes
Wednesday leaving partly cloudy skies along with a slight chance
of snow showers across the region. Temperatures will be at much
below normal levels Sunday, with below normal level temperatures
Monday. Temperatures Tuesday will be dependent on the eventual
track of low pressure, with below normal level temperatures
Wednesday.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR conditions are expected through midnight.
Conditions will lower to MVFR and possibly IFR Downeast late
tonight and remain VFR across the north. Conditions will lower
to IFR from south to north on Thursday, likely dropping to LIFR
in heavy snow and blowing snow from south to north Thursday
afternoon and remaining LIFR in blizzard conditions Thursday
night.

SHORT TERM: MVFR to LIFR conditions will occur across the
region early Friday, with MVFR/IFR conditions during the
afternoon. Snow will taper to snow showers Friday though blowing
snow will persist Friday into early Saturday. West to northwest
winds will gust up to around 35 mph Friday into Saturday.
Occasional MVFR, with local IFR, conditions will occur Friday
night into Saturday with snow showers and blowing snow.
Generally expect VFR conditions across the region Sunday.
MVFR/IFR conditions should then develop Sunday night into
Monday.

&&

.MARINE...
NEAR TERM: Winds will remain light tonight, then very rapidly
increase from the northeast Thursday morning as a large and
major storm system approaches from the south. A storm warning
will be up Thursday afternoon into Thursday night for powerful
winds and very high seas.

SHORT TERM: Gale conditions are expected Friday into Saturday.
Visibilities could be reduced in snow showers Friday into
Saturday. Freezing spray is expected Friday into Saturday.

&&

.TIDES/COASTAL FLOODING...
Coastal flooding is a concern around the time of high tide
late Thursday night/early Friday morning. A Coastal Flood
Advisory has been issued.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Blizzard Warning from noon today to 7 AM EST Friday for MEZ002-
     005-006-011-015>017-029-030-032.
     Winter Storm Warning from noon today to 7 AM EST Friday for
     MEZ001-003-004-010-031.
     Coastal Flood Advisory from 11 PM this evening to 3 AM EST
     Friday for MEZ029-030.
MARINE...Storm Warning from noon today to 1 AM EST Friday for
     ANZ050>052.

&&

Near Term...Bloomer/Norton
Short Term...Norcross
Long Term...Norcross
Aviation...Bloomer/Norton/Norcross
Marine...Bloomer/Norton/Norcross
Tides/Coastal Flooding...
Hazardous weather outlook, Jan 4, 2:30 AM EST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
230 AM EST Thu Jan 4 2018

MEZ002-005-006-011-015>017-032-050730-
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Northern Washington-
230 AM EST Thu Jan 4 2018

...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST FRIDAY...

This Hazardous Weather Outlook is for East Central Maine...Eastern
Maine...Far Northern Maine...Interior DownEast Maine and Northern
Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Blizzard Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Blizzard Warning.

Low wind chills are expected late Friday night through Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-050730-
Coastal Hancock-Coastal Washington-
230 AM EST Thu Jan 4 2018

...BLIZZARD WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 3 AM
EST FRIDAY...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Blizzard Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Blizzard Warning.

Low wind chills are expected late Friday night through Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-003-004-010-031-050730-
Northwest Aroostook-Northern Somerset-Northern Piscataquis-
Central Piscataquis-Southern Piscataquis-
230 AM EST Thu Jan 4 2018

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST
FRIDAY...

This Hazardous Weather Outlook is for Far Northern Maine...North
Central Maine and West Central Maine.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Winter Storm Warning.

Low wind chills are expected late Friday night through Saturday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050-051-050730-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
230 AM EST Thu Jan 4 2018

...HURRICANE FORCE WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM
EST THIS EVENING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Hurricane Force Wind Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gales are expected Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ052-050730-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
230 AM EST Thu Jan 4 2018

...STORM WARNING IN EFFECT FROM NOON TODAY TO 1 AM EST FRIDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gales are expected Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 11:20 AM ESTSpecial Weather StatementCARAroostook55 min

Nearby

Hurricane Force Wind Warnings in Maine, 2018Every hurricane force wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.